Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 25, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 19, 1995, 8:45 PM CDT for Murray County, Oklahoma. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1995, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 19, 1995, 9:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Murray County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 200147
TOROKC
OKC099-200215-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
845 PM CDT WED APR 19 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
EASTERN MURRAY
INCLUDING THE FOLLOWING LOCATIONS
DRAKE...NEBO AND SULPHUR
AT 845 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 8 MILES WEST
OF SULPHUR. PERSONS IN SULPHUR TAKE SHELTER NOW!
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST
PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A
SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU
MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR
A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. REMAIN
UNDER COVER UNTIL YOU ARE CERTAIN THE STORM IS PAST.
&
LAT...LON 3436 9696 3442 9708 3458 9711 3459 9696
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:44 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 19, 3:44 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 345 PM CDT WED APR 19 1995 SVR WX ALREADY UNDERWAY IN SRN PTN OF FA. FIRST ROUND OF CONVECTION WEAKENED AS IT MOVED INTO CNTRL ZNS...DUE TO PRESENCE OF 700 +5 DEG CAP. HOWEVER...PRESENT CONVECTION ALONG WITH WARM FRONT NR RED RIVER CONTG NWD MAY HAVE ERODED CAP ENOUGH TO GET SVR STORMS OVR MOST OF AREA. N TX ZNS HAVE HAD LITTLE TROUBLE REACHING SVR LIMITS WITH BETTER UVVS...AND LOW LEVEL CONVERGENCE IN THE AREA. AS SFC LOW OVR W TX TRACKS ACRS AREA TONIGHT...EXPECT TO SEE STG/SVR STORMS MUCH OF THE NIGHT. WL INCLUDE SOME SVR IN FCST. MODELS SHOW THAT MOST OF THE AREA WILL BECOME DRY SLOTTED TOMORROW AS LO MOVS ACRS KS. EXPECT TO SEE SOME WRAP-AROUND CLDS OVR NRN ZNS FOR MUCH OF THURS...WITH PC SKIES OVR AREA TOMORROW NIGHT AND FRIDAY AM. BY FRI PM/SAT AM...ETA DEPICTS LOW OVR KS COMBINING W/ SW TX AS A CDFNT WHICH MOVES ACRS FA. MRF BLENDS WELL WITH ETA/NGM FROPA...WITH HI BUILDING IN FOR REST OF WKEND THRU MON. WL RAISE MOS TEMPS FOR TONIGHT WITH WARM FNT MOVG OVR AREA...AND WENT A CAT BLO MOS ON HIGHS. ONLY MINOR ADJUSTMEST TO 3RD AND 4TH PD. FCSTID=17 HBR 52 73 45 76 / 60 20 0 10 OKC 54 71 46 76 / 50 20 0 0 SPS 52 75 47 78 / 70 20 0 0 GAG 48 65 42 68 / 40 30 0 10 PNC 53 69 45 68 / 40 20 0 10 DUA 56 75 50 77 / 70 20 0 0 .OKC...TORNADO WATCH ZNS 037-039-044>047-050>052. .TX...TORNADO WATCH ZNS 083>090.
In the hours before
Local storm report, Apr 19, 3:48 PM CDT, 4 hours 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT WED APR 19 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
110 PM SE SIDE OF WICHITA FALLS TX 3/4 INCH HAIL
04/19/95 WICHITA
115 PM 2.5 SW DEAN TX QUARTER SIZE HAIL
04/19/95 CLAY
120 PM 2 NE SCOTLAND TX 3/4 INCH HAIL
04/19/95 ARCHER
125 PM CHARLIE TX QUARTER SIZE HAIL
04/19/95 CLAY
140 PM 8 NW PETROLIA TX NICKEL SIZE HAIL
04/19/95 CLAY
145 PM 7 S 2 E TEMPLE OK 3/4 INCH HAIL
04/19/95 COTTON
_
SPEGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 43 min |
| Apr 19, 7:06 PM CDT | Tornado Warning | OUN | Cotton | 39 min |
| Apr 19, 7:27 PM CDT | Tornado Warning | OUN | Jefferson, Stephens | 48 min |
| Apr 19, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 46 min |
| Apr 19, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 46 min |
| Apr 19, 8:10 PM CDT | Tornado Warning | OUN | Carter, Murray | 35 min |
| Apr 19, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 61 min |
| Apr 19, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 61 min |
| Apr 19, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 56 min |
| Apr 19, 8:33 PM CDT | Tornado Warning | OUN | Carter | 27 min |
| Apr 19, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Love, Marshall | 64 min |
| Apr 19, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 64 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 61 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 61 min |
| Apr 19, 9:58 PM CDT | Tornado Warning | OUN | Bryan | 32 min |
| Apr 19, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| Apr 19, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 50 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.